Secondary breast cancer in the spine

  • 5 replies
  • 26 subscribers
  • 786 views

Hi everyone. I'm new to the group. Diagnosed in 2019 with thoracic mets from previous breast cancer x 2. I've been taking Anastrazole for 3 years but tumour markers now rising. Oncologist has suggested Fulvrestant after bone scan next month. Is anybody on here having this treatment and if so can you tell me anything about it? Thanks. PINKP

  • Hi, I was diagnosed with breast cancer in 2020 and have since had a mastectomy, chemo and radiotherapy. Mid last year it showed up in my spine and I have been on Fulvestrant, Abermaciclib and Denosumab for the last 4 months. I am receiving the Fulvestrant as an injection in each buttock once a month. I do find the injection site to be quite sore for a few days after but to be honest no other major side effects. I have just has another bone scan so will find out how well it's working when I get the results.

    Good luck with your treatment. All we can do is continue to have hope x

  • Hi Lolly, thanks for your reply to my post. I've been having the denosunab for 3 years alongside the anastrozole and have another bone scan at the end of Feb which will determine whether or not I start on the Fulvestrant. Its just that like you, having already had chemo, RT and the mastectomy I just don't think I can cope with the same side effects all over again so it's reassuring to know that it's only a sore bottom!!!! I read on the Macmillan site that you have the Fulvestrant for 'as long as it works'  so just found it a bit concerning as to how long that could be.....as you say we have to continue to have hope and try everything. I hope things continue to go 'ok' with you and thanks again for the reassuring response. Best wishes.

    PinkP x

  • I am on fulvestrant too, side effects are sore injection side (sometimes but not always) and the evening of the injection day I am quite exhausted. Also the next day I am tired. Other than that no big deal. The injections take about a minute or two on each side as the liquid is very thick so it needs to be done slowly. Also if they do it too quickly I find it hurts a bit more - and they want to know that so they can slow down. I have mine standing up and rest my hands on a trolley so I can relax the leg and muscle that they inject. The nurse distracts me by talking about holidays or whatever and that does help. I get my injections monthly in the hospital in a side room. It’s no big deal really. 

    hope it goes smoothly for you. 

  • Thanks Caroline. That’s very useful. Haven’t got my bones an till 27th Feb and then they will decide on next treatment. Have they given you any inclination as to how long you have them for or is it forever? Thanks again and best wishes to you x 

  • Hi Pink 

    I will continue with this treatment for as long as it works , so hopefully that will be many years and by that time there will be newer drugs that are even better :-) 

    warmest wishes and good luck with the scan